Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 13, 2018, 5:51 PM CDT for 7 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2018, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 13, 2018, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:45 PM CDT | FLASH FLOOD | 3 Ne Woodberry, AR | LAW ENFORCEMENT REPORTED HIGHWAY 167 WAS FLOODED. IN ADDITION, SEVERAL COUNTIES ROAD ALSO WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WGUS54 KLZK 132251
FFWLZK
ARC011-013-025-043-069-079-103-140145-
/O.NEW.KLZK.FF.W.0079.180613T2251Z-180614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
551 PM CDT WED JUN 13 2018
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Bradley County in southeastern Arkansas...
Eastern Cleveland County in southeastern Arkansas...
Calhoun County in southwestern Arkansas...
East central Ouachita County in southwestern Arkansas...
Western Drew County in southeastern Arkansas...
South central Jefferson County in southeastern Arkansas...
Lincoln County in southeastern Arkansas...
* Until 845 PM CDT.
* At 549 PM CDT, radar indicated slow-moving strong thunderstorms in
much of the warned area producing heavy rainfall. Radar was
estimating one to three inches of rain in the last hour, and this
was largely verified by surface reports. Additional heavy rainfall
is expected, and flash flooding is likely to occur.
* Some locations that will experience flooding include...
Pine Bluff... Monticello...
Warren... Star City...
Hampton... Hermitage...
Wilmar... Grady...
Thornton... Harrell...
Ingalls... Whitefield...
Plantersville... Hampton Municipal Airport...
Weeks... Woodville...
Herbine... Nebo...
Feenyville... Ellisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3334 9242 3343 9254 3345 9268 3349 9277
3355 9278 3356 9271 3365 9273 3371 9260
3380 9258 3379 9234 3371 9233 3371 9219
3428 9196 3426 9171 3423 9171 3423 9162
3343 9169 3344 9199 3332 9223
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:50 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 13, 1:50 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Little Rock AR 150 PM CDT Wed Jun 13 2018 .SHORT TERM...Tonight Through Friday Scattered convection is rejuvenating this afternoon with a little better coverage than yesterday at this time. Although organized severe weather will be low, frequent lightning and gusty winds will accompany these summertime thunderstorms. Also important to note will be storm motion and the threat for brief heavy downpours. With little to push these along, the storm motion will be slow and the threat exists for some thunderstorm training. Over the last few days, clouds and bouts of rain have kept temperatures in check. As we head into the end of the week, our rain chances will diminish and heat index values will be on the rise. This will need to be monitored over the next few days for heat advisory considerations. && .LONG TERM...Friday Night Through Wednesday Saturday and Sunday will continue to be warm, as the ridge starts to break down. Initially, any storms will be widely scattered, diurnally driven. With the high humidity continuing, and temperatures well into the 90s, afternoon heat index values could range between 100 and 105 both days. Fortunately for us, it does look like the ridge will continue to break down/contract/displace itself (whatever you want to call it). Either way, we will have a healthy dose of tropical moisture coming up at us from the Gulf of Mexico, and this will allow us to see decent rain chances over much of Arkansas. As an added bonus, temperatures will be cooler as well (though they will depend on cloud cover and any rain that falls). Temperatures will be much closer to average for this time of year.&& .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 92 73 93 / 20 20 10 10 Camden AR 73 94 73 94 / 20 20 10 20 Harrison AR 71 89 71 90 / 20 20 10 10 Hot Springs AR 73 93 73 93 / 20 20 10 10 Little Rock AR 74 93 73 93 / 20 20 20 10 Monticello AR 73 93 73 93 / 20 20 20 20 Mount Ida AR 73 93 72 92 / 20 10 10 10 Mountain Home AR 71 89 71 90 / 20 20 10 10 Newport AR 74 92 73 94 / 10 10 10 10 Pine Bluff AR 74 94 74 93 / 20 20 20 20 Russellville AR 73 92 72 92 / 20 20 10 10 Searcy AR 74 93 73 94 / 20 20 10 10 Stuttgart AR 74 94 74 94 / 20 20 20 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...61 / Long Term...57
Hazardous weather outlook, Jun 13, 4:56 AM CDT, 12 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 456 AM CDT Wed Jun 13 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 456 AM CDT Wed Jun 13 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible across the area, especially during the afternoon and early evening hours. A few strong to briefly severe thunderstorms will be possible with this activity, with damaging winds and small hail possible with the strongest storms. Some locally heavy rainfall may also be seen. However, widespread severe weather is not expected with this activity. Heat index values will warm into the mid 90s to just over 100 degrees by this afternoon. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Isolated to scattered afternoon and early evening thunderstorms will remain possible later this week into the weekend. The overall threat for organized or widespread severe weather is expected to remain low at this time. However, an isolated strong to severe thunderstorm may be seen each day. Heat index values each afternoon will warm into the mid 90s to near or just over 100 through much of the week. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/Cooper
In the hours before
Local storm report, Jun 13, 4:41 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
441 PM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG GLEN ROSE 34.46N 92.73W
06/13/2018 HOT SPRING AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON US 67.
&&
EVENT NUMBER LZK1800120
57Local storm report, Jun 13, 4:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 4 E WILLOW 34.14N 92.68W
06/13/2018 DALLAS AR PUBLIC
LARGE LIMBS WERE BLOWN DOWN.
&&
EVENT NUMBER LZK1800121
57Local storm report, Jun 13, 4:57 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG BRUSH CREEK 34.22N 92.65W
06/13/2018 GRANT AR UTILITY COMPANY
POWER OUTAGES WERE REPORTED IN WESTERN GRANT COUNTY
FROM THUNDERSTORM WIND DAMAGE.
&&
EVENT NUMBER LZK1800122
57Special weather statement, Jun 13, 5:24 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
524 PM CDT WED JUN 13 2018
ARZ040-132315-
Polk AR-
524 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 615 PM
CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mena Intermountain Airport, or 8 miles south of Mena, moving
southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cossatot River State Park... Shady...
Caney Creek Wilderness... Hartley...
Mena Intermountain Airport... Mccauley...
Shady Lake Recreation Area... Nunley...
Dallas...
LAT...LON 3457 9416 3435 9398 3435 9416 3436 9425
3427 9425 3427 9424 3426 9425 3428 9426
3449 9435
TIME...MOT...LOC 2223Z 332DEG 15KT 3447 9422
GoudswardLocal storm report, Jun 13, 5:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG RUSSELLVILLE 35.27N 93.14W
06/13/2018 POPE AR LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN.
&&
EVENT NUMBER LZK1800123
57Special weather statement, Jun 13, 5:38 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
538 PM CDT WED JUN 13 2018
ARZ032-044-132315-
Pulaski AR-Faulkner AR-
538 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAULKNER AND
NORTHEASTERN PULASKI COUNTIES UNTIL 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickles Gap, or near Conway, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Conway... Little Rock AFB...
Vilonia... Mayflower...
Olmstead... Morgan...
Gibson... Marche...
Holland... Hamlet...
Saltillo... Macon...
Otto... Cato...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3489 9243 3508 9248 3516 9228 3493 9207
3491 9207 3491 9208
TIME...MOT...LOC 2238Z 331DEG 15KT 3506 9234
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:59 PM CDT | Special Weather Statement | LZK | Jefferson | 31 min |
| Jun 13, 2:20 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 25 min |
| Jun 13, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 30 min |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 45 min |
| Jun 13, 3:06 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 39 min |
| Jun 13, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Yell | 34 min |
| Jun 13, 3:17 PM CDT | Special Weather Statement | LZK | Desha | 13 min |
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 37 min |
| Jun 13, 3:54 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 36 min |
| Jun 13, 4:03 PM CDT | Flash Flood Warning | LZK | Montgomery, Yell | 3 hr |
| Jun 13, 4:07 PM CDT | Flash Flood Warning | LZK | Desha | 113 min |
| Jun 13, 4:19 PM CDT | Special Weather Statement | LZK | Desha | 41 min |
| Jun 13, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 45 min |
| Jun 13, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 30 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 43 min |
| Jun 13, 4:33 PM CDT | Special Weather Statement | LZK | Drew | 42 min |
| Jun 13, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 48 min |
| Jun 13, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 45 min |
| Jun 13, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 29 min |
| Jun 13, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 21 min |
| Jun 13, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 23 min |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 49 min |
| Jun 13, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Drew, Lincoln | 30 min |
| Jun 13, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 41 min |
| Jun 13, 5:24 PM CDT | Special Weather Statement | LZK | Polk | 51 min |
| Jun 13, 5:29 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 31 min |
| Jun 13, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew | 41 min |
| Jun 13, 5:38 PM CDT | Special Weather Statement | LZK | Faulkner | 37 min |
| Jun 13, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 31 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.